An Atypical Case of Fulminant Interstitial Pneumonitis Induced by Carbamazepine

Author(s): Hideyuki Narita, Takuro Ozawa, Takahisa Nishiyama, Shohei Matsumoto, Seigo Watanabe, Atsushi Isshiki.

Journal Name: Current Drug Safety

Volume 4 , Issue 1 , 2009

Abstract:

Carbamazepine is a therapeutic anticonvulsant, used to manage pain. We often use it to treat trigeminal and post-herpes zoster neuralgias. Interstitial pneumonitis (IP) is a known adverse consequence of using carbamazepine, with bronchiolitis obliterans and organizing pneumonitis. (BOOP) drug-induced IP as typical examples. Here we described a patient with post-herpes zoster neuralgia, who suffered from drug-induced acute IP that differed from cases typically induced by carbamazepine.

Keywords: Carbamazepine, drug-induced interstitial pneumonitis

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 4
ISSUE: 1
Year: 2009
Page: [30 - 33]
Pages: 4
DOI: 10.2174/157488609787354486

Article Metrics

PDF: 23